Aa
A
A
Close
Avatar universal
Clonidine rebound hypertension - W/D high blood pressure
Ok, I need somebody's experience with this one. So, I'm on day 9 off oxycodone. About day 1-3 I took Clonidine 0.1mg 3 times daily (about every 8 hours). Day 4-5 I think I took 1/2 every 8 hours or so, maybe less. The point being I was trying to get off of it as soon as possible and keep the dose low to avoid rebound hypertension. About night 7 I took a half again because I was sweating terribly. Other than that I haven't been taking it.

Well, when I was on it, my systolic pressure went down about 10 points, my diastolic remained about the same or maybe a little lower, and my pulse steadily rose daily until it was about 108 all the time on day 3.

Today, my systolic was elevated about 20 points above normal, while diastolic and pulse were about the same. I checked with a nurse and asked her if it could be withdrawal related still, and she said it was certainly possible. I just wanted to see if anyone else has monitored their BP closely during withdrawal and could tell me around what day to expect it to go back down. I took a half 0.1mg Clonidine this afternoon and it brought my BP back down and my pulse up into the 90s. I mean, I like the idea of getting all ripped and in shape while I sleep with the speedy metabolism, but I'm thinking it can't be good for my heart to have to work so hard all the time. Any suggestions?
Cancel
37 Answers
Page 1 of 1
222369 tn?1274478235
Metabolism and hypertension have nothing to do with each other. If that were true, I'd weigh 90 pounds. Anyway, I took clonidine a couple of times and yes it can up your BP for a couple days. It could also be caused by anxiety, increased pain, or just the time of day. You're better off taking say 6-10 readings throughout the day and averaging them. It gives a better baseline.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
or taper off it like everything else......unfortunately.  That seems to be the drill with about everything.....

I wish you well,
luv,
nauty............
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
401095 tn?1351395370
the most important thing is to speak with ur dr about all of this....often when u lower a blood pressure the pulse will rise...it compesates for each other..keep tabs on it and let ur dr know.keep posting
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
You know I hope it never happens, but if I relapse, I'm going to get myself arrested so I can detox nice and simple the old fashioned way. All these things that help seem to come with a price. Can't something just be helpful, non-addictive, no rebound effect. I mean if I went to the store and bought a hammer I wouldn't expect it to hit me in the head if I stopped hammering something too quickly. That seems to be what happens with these meds.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
lol....omg, I am feelin that.  Oh, that just made me laugh.  thanks and soo true....:-))

luv,
nauty.......
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi,

I believe you gave me some advice about suboxone this morning(thanks for that) and my husband is currently on clonidine for his blood pressure.  I am on blood pressure medicine also (but unfortunately its not clonidine cuz I really like the way that made me feel) so I do know a bit about hypertension.  The comment about blood pressure and metabolism being related is completely false.  Everyone knows the more you exercise, eat healthy etc.- you lower your blood pressure.  Doc says I eventually would like to be able to kick my blood pressure meds if I begin to exercise. That is the last thing on my mind right now though....just want to be drug free.  Increasing your metabolism the right way via exercise will lower your blood pressure eventually.  Clonidine is a neurological B.P. med which can be used to help with detox (and controll you blood pressure while doing so) so I think it would be wise to continue taking it to get through the preliminary withdrawls. It is definately possible for it to be high due to detox.  Even though I am on B.P. med, my blood pressure was high last night cuz I was on my second day of no tabs.  If your worried about habit forming, then switch to a different kind of med that isn't habit forming.ex.bystolic 5 or 10 mg-most of them are not.  Also I forgot to mention that my husband does not have an opoid dependency-dont know why his doc chose cloidine. Hope this helps
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
942290 tn?1252622149
I think your weapon is on full auto dude !!

I know my B P was going nuts while  in full WD's. the other day the doc said it was the best they have seen, peroid.  it will get back to normal on its own.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I would really suggest you taper down a little....its not hard with clonodine.......Mr. Perky told me to tell you that....lol...........

Please stay away from hammers and sharp objects at this time.

luv,
Ms.Perky
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Im on 3rd day of suboxone....4mg twice a day is what we decided for my first week.  I go back next tuesday to see if I need to increase or decrease.  I have had a terrible migraine for 2 days.  I thought it was from withdrawl or lack of sleep yesterday....but slept last night and i still have it today.  Could this migraine be from suboxone?  Im not have bad withdrawls symptoms so I didn't think it should be that but I dont know. No nausea either. Any input would be great.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
942290 tn?1252622149
I dont know about the migraines, but as for the wd's,your not going to have major wd's on sub. its because its a replacement narcotic opioid......
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Yes, suboxone can cause headaches in about 18% of its useres. It is one of the main side effects people complain about with subone. Google suboxone and headaches.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
495284 tn?1333897642
Blank
City of Dominatrix, MN
406584 tn?1399591666
Blank
Avatar universal
Blank
phoenix, AZ
4522800 tn?1459192030
Blank
Avatar universal
Blank
los angeles, CA
3197167 tn?1348972206
Blank